New York, 2004Damaging Wind in New York, June 9, 2004
June 9, 2004 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 9, 2:16 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 9, 2:16 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT WED JUN 9 2004
.DISC...CDFNT STL JST N OF ST LAWRENCE VLY ERLY THIS AFT. FNT WL
SLIDE SLOWLY S AND E RCHG MHWK VLY AND SRN VT AFT MIDNIGHT AND
SLIDING THRU FAR SE PTN OF FA ARND DAYBREAK AS A LTL WAV OF LOW PRES
DVLPS ALG FNT WHICH MAY KEEP PCPN GOING FOR AWHILE LONGER ON THU
ACRS SE PTN OF FA.
.SHORT TERM...MID LVL CAP HAS PROTECTED FA FOR MCH OF THE DAY WITH
RING OF FIRE NOW ALMOST SURROUNDING FA. MID LVL CAP APPEARS TO BRK
ACRS FA BSD ON BUFKIT MDL SNDGS BTWN 21Z ACRS WRN PTN OF FA AND 22Z
TO 00Z ACRS ERN PTN OF FA. MNY PARAMETERS ARE COMING TOGETHER FOR A
VERY ACTIVE EVENING ACRS FA. FRST THETA E RDG AXIS ACCELERATES E FM
SW NY/NW PA TO SE NY AND SW NEW ENG BY 00Z...DIV Q AT H2 ACRS NRN
HLF OF FA...OMEGA FIELDS MAX BTWN H10-H5 ACRS CNTRL NY AT 00Z AND
THEN DECRS. WHILE NOT ALL KEY SVR PARAMETERS ARE LINED UP THIS EVNG
BRKG OF CAP AND ADVECTION OF STORMS FM W SHLD MAKE FOR AN
INTERESTING EVNG. MAIN SVR THREAT WL BE WNDS AS H8 25KTS...H5
40-50KTS WITH 100KT JET ACRS CNDN MARITIMES AND 125 KT JET AT H2
ACRS SRN CAN WHICH AS IT EXITS PUTS FA IN FVRBL RR QUAD.
.LONG TERM...ACTVTY SHLD DIMININISH LATE TNGHT AND OTHR THAN WAV ON
THE FNT CONTRIBUTING TO SOM LINGERING SHRA THU MRNG ACRS SRN PTN OF
FA WL XPCT DRY CNDTNS FM LATE THU INTO MON. LARGE RDG BUILDS ACRS NE
OVR THE WEEKEND AND SLIDES OFF E CST ERLY NXT WEEK. PCPN FM SYS ERLY
NXT WEEK MAY NOT RCH FA TIL LATE MON OR MON NGHT AS NOSE OF RDG
TRIES TO BUILD BACK W ON MON. TMPS GRNLY SEASONABLE...ALTHOUGH HIGHS
TOMORROW BLW NRML AND LOWS THU NGHT AND FRI NGHT 5 TO 10 DEGREES BLW
NRML.
.AVIATION...DUE TO A LACK OF TRANSMITTED OBSERVATIONS...THE KGFL TAF
WILL NOT BE AVAILABLE.
GENERALLY VFR CONDITIONS THROUGH 00Z WITH SCATTERED MVFR/IFR
CIGS/VSBYS DUE TO TSRA/SHRA. SCATTERED TSRA COULD PRODUCE STRONG
WIND GUSTS AND LARGE HAIL. BETWEEN 00Z AND 03Z CONDITIONS WILL
LOWER TO GENERALLY MVFR IN -SHRA/BR AND PERSIST MOST OF THE NIGHT.
AFTER SUNRISE...CONDITIONS WILL IMPROVE TO GENERALLY VFR WITH CIGS
AROUND 3500-4000 FEET...BUT LOCALIZED MVFR CIGS/VSBYS STILL POSSIBLE
IN -SHRA.
.HYDROLOGY...PRECIPITABLE WATER VALUES TOP OUT BTWN 1.9 TO 2.0
INCHES THIS EVNG. TRAINING OF CELLS WLD BE MAIN CONCERN AND HAV
ADDED ENHANCED WRD TO FCST FOR FRST HLF OF TNGHT. 1 HR FFG VALUES
RANGE FROM 1.7 TO 2.9 INCHES. WHILE SHARP WITHIN-BANK RISES MAY
OCCUR ON SOME OF OUR SMALLER RIVERS THE SHOWERS AND STORMS SHOULD
NOT HAVE MCH OF AN IMACT ON THE LARGER RIVERS SUCH AS THE
HUDSON...MOHAWK...OR HOUSATONIC AS MUCH SINCE WE ARE NOT LOOKING FOR
HEAVY RAIN OVER A WIDESPREAD AREA. THAT BEING SAID LOCALIZED FLASH
FLOODING NOT OUT OF THE QSTN ESPCLY BTWN 22Z AND 06Z.
.ALY...PARTS OF NORTHERN PORTION OF FORECAST AREA IN A SEVERE
THUNDERSTORM WATCH UNTIL 500 PM EDT.
Hazardous weather outlook, Jun 9, 4:00 AM EST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
500 AM EDT WED JUN 9 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-101100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...TODAY
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY FROM THE CAPITAL DISTRICT NORTHWARD. A FEW
THUNDERSTORMS MAY PRODUCE STRONG WINDS IN EXCESS OF 58 MPH AND LARGE
HAIL. VERY HEAVY RAINFALL IS POSSIBLE WHERE TRAINING OF STORMS
OCCURS.
.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 9, 3:25 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT WED JUN 9 2004
NYZ038-039-082-092115-
...A STRONG THUNDERSTORM IN HERKIMER AND FULTON COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF FRANKFORT...OR ABOUT OVER UTICA...AND
MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
FRANKFORT BY 430 PM EDT
NEWPORT BY 435 PM EDT
MIDDLEVILLE AND HERKIMER BY 440 PM EDT
LITTLE FALLS BY 455 PM EDT
DOLGEVILLE BY 500 PM EDT
Special weather statement, Jun 9, 4:20 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT WED JUN 9 2004
NYZ042-043-083-092215-
...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH....FREQUENT LIGHTNING. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF WARRENSBURG...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
WARRENSBURG BY 530 PM EDT
BOLTON LANDING...LAKE GEORGE VILLAGE AND LAKE GEORGE BY 540 PM EDT
COMSTOCK AND 8 MILES SOUTH OF WHITEHALL BY 605 PM EDT
HARTFORD AND GRANVILLE BY 615 PM EDT
Special weather statement, Jun 9, 4:51 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
551 PM EDT WED JUN 9 2004
NYZ040-047>050-092230-
...STRONG THUNDERSTORMS IN SCHOHARIE...MONTGOMERY...SCHENECTADY AND
SARATOGA COUNTIES...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN
EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GALWAY TO AMSTERDAM
TO 9 MILES NORTHWEST OF CENTRAL BRIDGE...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF AMSTERDAM TO AMSTERDAM TO 9 MILES SOUTHEAST
OF CANAJOHARIE...AND MOVING EAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
CENTRAL BRIDGE BY 555 PM EDT
SCHOHARIE BY 600 PM EDT
ROTTERDAM JUNCTION AND DELANSON BY 615 PM EDT
DUANESBURG BY 625 PM EDT
EAST GLENVILLE...ALPLAUS...SCOTIA AND NISKAYUNA BY 630 PM EDT
Local storm report, Jun 9, 5:02 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG PERTH 43.01N 74.19W
06/09/2004 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0529 PM TSTM WND DMG JOHNSTOWN 43.01N 74.37W
06/09/2004 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0529 PM TSTM WND DMG GLOVERSVILLE 43.05N 74.35W
06/09/2004 FULTON NY LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN. ROOF BLOWN OFF HOUSE
ON BLEEKER ST.
&&Local storm report, Jun 9, 5:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG CLIFTON PARK 42.85N 73.81W
06/09/2004 SARATOGA NY NWS EMPLOYEE
TREES AND POWERLINES DOWN.
0600 PM TSTM WND DMG HARMONY CORNERS 42.98N 73.96W
06/09/2004 SARATOGA NY NWS EMPLOYEE
TREES AND POWERLINES DOWN.
&&Local storm report, Jun 9, 5:29 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ALBANY NY
629 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM LIGHTNING CLIFTON PARK 42.85N 73.81W
06/09/2004 SARATOGA NY NWS EMPLOYEE
TREES AND POWERLINES DOWN.
0600 PM TSTM WND DMG HARMONY CORNERS 42.98N 73.96W
06/09/2004 SARATOGA NY NWS EMPLOYEE
TREES AND POWERLINES DOWN. CHIMNEY BLOWN OFF HOUSE.
&&Thunderstorm Wind, Herkimer
- When
- June 9, 5:30 PM EST
- Where
- Herkimer County, West Winfield
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.883, -75.183
Numerous trees down across the town. One car flattened by a large tree that was toppled into a driveway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, June 9, 20042 injured · $148 million · F1 · 49 events
- Hail and Damaging Winds in Massachusetts, June 9, 20041 death · $30,000 · 50 kt wind · 5 events
- Flash Flooding in Texas, June 9 to 10, 2004$7.8 million · 32 events
- Flash Flooding in Wisconsin, June 9 to 10, 2004$3.0 million · 2 events
- Tornadoes and Damaging Wind in Oklahoma, June 9, 2004$505,000 · F1 · 4 events
- Flash Flooding in Ohio, June 9, 2004$1.1 million · 4 events
- Flash Flooding in Texas, June 9, 2004$600,000 · 11 events
- Flash Flooding in Texas, June 9, 2004$815,000 · 4 events
- Hail and Damaging Winds in Ohio, June 9, 2004$158,000 · 50 kt wind · 21 events
- Flood and Hail in Michigan, June 9, 2004$225,000 · 4.25 in hail · 8 events
- Flash Flooding in Texas, June 9, 2004$250,000 · 5 events
- Hail and Damaging Winds in New York, June 9, 2004$64,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409263.